Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Periodic solutions of radially symmetric perturbations of Newtonian systems
HTML articles powered by AMS MathViewer

by Alessandro Fonda and Rodica Toader PDF
Proc. Amer. Math. Soc. 140 (2012), 1331-1341 Request permission


The classical Newton equation for the motion of a body in a gravitational central field is here modified in order to include periodic central forces. We prove that infinitely many periodic solutions still exist in this case. These solutions have periods which are large integer multiples of the period of the forcing and rotate exactly once around the origin in their period time.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34C25
  • Retrieve articles in all journals with MSC (2010): 34C25
Additional Information
  • Alessandro Fonda
  • Affiliation: Dipartimento di Matematica e Informatica, Università di Trieste, Piazzale Europa 1, I-34127 Trieste, Italy
  • Email:
  • Rodica Toader
  • Affiliation: Dipartimento di Ingegneria Civile e Architettura, Università di Udine, Via delle Scienze 208, I-33100 Udine, Italy
  • Email:
  • Received by editor(s): November 30, 2009
  • Received by editor(s) in revised form: January 4, 2011
  • Published electronically: August 3, 2011
  • Communicated by: Yingei Yi
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 140 (2012), 1331-1341
  • MSC (2010): Primary 34C25
  • DOI:
  • MathSciNet review: 2869116